I just woke up after only sleeping two hours. Not unusual for me these days. What took me back is that I noticed difficulty walking on my right foot when I stepped out of bed. I turned on the light and was shocked to see that both feet and ankles were swollen. The right more than the left.
I do have kidney disease and my creatinine has been stable at just under 2 since the fall. I am not sure that is the issue. I have been having a lot of trouble with uncontrolled inflammation since last year and am on my third course of prednisone. Has anyone ever had this kind of swelling with your Sjogren’s? I also have a rheum appt on the 5th where she will give me the results of my latest labs. She suspects something else is going on like dermatomyositis. I forgot to mention that lately I am having trouble swallowing. It feels like the food is stuck in my throat. I have had an increase in dryness and thought that was the cause. I am not sure if the symptoms are related.
I would appreciate your feedback.
Thought I would reply to myself.
The swelling in my feet is really bad and is affecting my ability to walk. When I do walk my breathing becomes labored. I called my rheum and was told they are moving their office and they couldn’t help me. I kind of felt this was a medical emergency and they should have made an effort to help. My primary won’t be back until Weds and I couldn’t bring myself to go to the ER.
I figured that I have to find a way to help myself. I looked up on my meds and was surprised at what I found for Lyrica. The itching, rash, labored breathing, and swelling were listed as an allergic reaction to Lyrica. I have been on this med since last year. This is the first time I’ve had a reaction to it. I decided to stop it until I saw the doctor on Thursday. My rheumatologist saw the rash itching she was working me up for something else. She never made the connection that it was an allergic reaction.
It’s a good thing I checked. I am afraid that if I continue to take this medication the allergic reaction might become more life-threatening. I don’t know if is an additional reaction but this is my third night that I have been up just about all night. It’s really wearing on me. Has anyone had a reaction like this any of their meds?
When we have multiple illnesses, and take so many different meds, sometimes it's hard to put a finger on cause!
Though I have some nasty joint damage from PsA, my GP keeps telling me that Sjogren's is being underestimated as far as what it is contributing to my complaints. I have arthritis joint damage in just about every joint, and surely in the foot where there are also bone spurs, this can really kick up!
I take Lyrica for Sciatica, and this can swell me up horribly, I have to sometimes go off of it for days. I see you looked up the allergic reactions for this, you may need to cut back the dose or perhaps better yet discontinue until a Doctor steps in.
Pollen is terrible, the late leafing trees like walnuts are really bad right now, there are all kinds of allergy allerts on all of the weather stations, this could be a contributor. It can be a combination of all of this and more.
I'm glad you see the Dr tomorrow. Hope they can do something for you!
Wishing you well,
I agree that pollen contributes to the misery.
I was so sick yesterday afternoon. Not long after I got into bed for a nap and to elevate my sausage feet I started to have palpitations. The nurse practitioner had time and she did some labs. She told my to stop the Lyrica but I already beat her to it by stopping the day before. I see my rheum tomorrow and it can’t be soon enough for me.
Were you ever diagnosed with arthritis? Sausage fingers and toes is a sign of it! Some info you read about Sjogren's considers it a type of arthritis!